Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

August 13, 2021Cherokee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 13, 2021, 4:36 PM CDT for Cherokee County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 4:36 PM CDT (21:36 UTC)
Expired
Aug 13, 2021, 5:00 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Hail
0.88 in
Wind
50

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 49 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

659 
WWUS84 KTSA 132136
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
436 PM CDT Fri Aug 13 2021
 
OKZ062-063-068-069-132200-
Adair OK-Cherokee OK-Delaware OK-Mayes OK-
436 PM CDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of southern Delaware,
southeastern Mayes, northern Adair and northern Cherokee Counties
through 500 PM CDT...

At 436 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles west of Gentry to 4 miles southwest of
Locust Grove. Movement was southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations in or near the path include...
Locust Grove...                   West Siloam Springs...
Colcord...                        Kansas...
Watts...                          Oaks...
Peggs...                          Rose...
Leach...                          Scraper...
Twin Oaks...                      Ballard...
Lost City...                      Murphy...
Natural Falls State Park...       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3604 9454 3595 9522 3600 9523 3604 9523
      3604 9521 3607 9521 3608 9525 3620 9528
      3632 9459
TIME...MOT...LOC 2136Z 319DEG 9KT 3626 9458 3616 9521 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:46 PM CDT, 50 minutes earlier.

Area forecast discussion, Aug 13, 3:46 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
346 PM CDT Fri Aug 13 2021

.DISCUSSION...
A couple boundaries were present across Eastern Oklahoma and
Northwest Arkansas at mid afternoon today. The southern
boundary...a remnant of this mornings convection...resided
between Interstate 44 and Interstate 40. Near and south of this
boundary...temperatures have been allowed to climb into the
mid/upper 90s with heat index values in the 100 to 106 deg range
across East Central/Southeast Oklahoma into West Central
Arkansas. Some scattered convection had developed across Southeast
Oklahoma within the daytime heating, which has kept heat advisory
criteria from spreading further over Southeast Oklahoma.
Thus...will continue with current the heat advisory location as
is into this early evening.

The northern boundary...a surface frontal boundary...was making
its way south southeast into Northeast Oklahoma with scattered
showers and convection along/behind the boundary. This precip was
moving over air that had been worked this morning. However...these
storms were approaching an increasing instability axis and
stronger low level lapse rates that resided near and south of
Interstate 44. Thus...convection should continue to be maintained
through the evening hours as the frontal boundary slides further
into the region. With the stronger low level lapse rates... a few
strong to marginally severe storms with strong wind gusts being
the primary threat will be possible through this evening.
Overnight tonight...the highest precip potentials should shift
southward with the movement of the boundary with chance pops
possible late tonight/Saturday morning. Behind the frontal
boundary...cooler conditions are forecast with lows tonight in the
upper 60s to mid 70s from north to south.

The cooler conditions are forecast to continue through the weekend
with highs slightly below the seasonal average. Shower and
thunderstorm chances will remain possible for the weekend as the
surface frontal boundary and also a weak upper level low hold
over the region. At this time there still remains some uncertainty
where the surface boundary holds up and the location for greater
precip potential. Thus...for this forecast...will continue with
chance pops into Southeast Oklahoma...near the boundary...and
northwest Arkansas...near the upper low.

Monday could be a transition day as southerly low level flow
tries to return ahead of another mid/upper level low progged to
drop southeast across the Plains Tuesday/Wednesday and a more
defined wave late week. In response...increasing moisture return
looks to start early in the week which will help start a warming
trend with highs back close to the seasonal average for the second
half of the week. Shower and thunderstorm chances will be
possible through much of the week with the multiple waves moving
through the region. At this time the greater chances look to be
Tuesday and again at the end of the week as the waves move over
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  87  69  88 /  50  50  20  20
FSM   74  87  72  87 /  60  50  20  40
MLC   72  87  70  88 /  70  50  30  40
BVO   69  86  67  86 /  40  50  20  20
FYV   69  84  66  84 /  60  50  20  30
BYV   69  84  67  83 /  50  50  20  30
MKO   71  86  70  87 /  60  50  20  30
MIO   69  85  67  86 /  50  50  20  20
F10   71  86  69  87 /  60  50  20  40
HHW   74  90  72  88 /  50  50  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ060-064>068-
     070>072-074.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

&&

SHORT TERM...18
LONG TERM....20
Hazardous weather outlook, Aug 13, 12:50 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1250 PM CDT Fri Aug 13 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1250 PM CDT Fri Aug 13 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Afternoon.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Along and south of Interstate 40.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms have developed early this afternoon
across portions of eastern Oklahoma and west central Arkansas.
Storms will continue to increase in coverage through the
afternoon with isolated severe storms possible. Additionally
locally heavy rainfall will be possible as storms will move
slowly. Locally damaging winds will be the primary severe
weather hazard. Hot and humid conditions will also persist
today primarily south of Interstate 40, however increasing
cloud cover and storm coverage will likely limit the
duration of any excessive heat levels. Thunderstorms will
continue through the evening with a gradual decrease
in coverage and intensity after sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The weather pattern will transition and favor daily
isolated to scattered storms this weekend through much
of next week. Any severe weather potential will likely
remain isolated. Temperatures will generally remain near
or slightly below normals for mid August.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 13, 3:55 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
355 PM CDT Fri Aug 13 2021

ARZ001-002-011-132145-
Carroll AR-Madison AR-Benton AR-
355 PM CDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of Benton, northwestern
Madison and northwestern Carroll Counties through 445 PM CDT...

At 355 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Garfield, moving east at 15 mph. Other strong storms
were noted across western and central parts of the county as well.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Springdale...                     Rogers...
Bentonville...                    Eureka Springs...
Bella Vista...                    Lowell...
Pea Ridge...                      Gentry...
Bethel Heights...                 Gravette...
Cave Springs...                   Decatur...
Highfill...                       Garfield...
Gateway...                        Beaver...
Springtown...                     Northwest Arkansas Regional Air...
Hiwasse...                        Hobbs State Park...

This includes Interstate 49 between mile markers 75 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3619 9368 3620 9390 3624 9389 3624 9401
      3621 9401 3621 9403 3623 9458 3649 9461
      3650 9361
TIME...MOT...LOC 2055Z 283DEG 13KT 3641 9394

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 13, 4:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             1 S GARFIELD            36.43N 93.97W
08/13/2021  1.00 INCH       BENTON             AR   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0405 PM     HAIL             4 WSW DECATUR           36.32N 94.52W
08/13/2021  1.00 INCH       BENTON             AR   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Local storm report, Aug 13, 4:30 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT FRI AUG 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             3 W DECATUR             36.32N 94.52W
08/13/2021  1.00 INCH       BENTON             AR   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&
Special weather statement, Aug 13, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
436 PM CDT Fri Aug 13 2021

OKZ062-063-068-069-132200-
Adair OK-Cherokee OK-Delaware OK-Mayes OK-
436 PM CDT Fri Aug 13 2021

...Strong thunderstorms will impact portions of southern Delaware,
southeastern Mayes, northern Adair and northern Cherokee Counties
through 500 PM CDT...

At 436 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles west of Gentry to 4 miles southwest of
Locust Grove. Movement was southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Locust Grove...                   West Siloam Springs...
Colcord...                        Kansas...
Watts...                          Oaks...
Peggs...                          Rose...
Leach...                          Scraper...
Twin Oaks...                      Ballard...
Lost City...                      Murphy...
Natural Falls State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3604 9454 3595 9522 3600 9523 3604 9523
      3604 9521 3607 9521 3608 9525 3620 9528
      3632 9459
TIME...MOT...LOC 2136Z 319DEG 9KT 3626 9458 3616 9521

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:12 AM CDTSpecial Weather StatementTSAWashington33 min
Aug 13, 6:43 AM CDTSpecial Weather StatementTSANowata17 min
Aug 13, 7:41 AM CDTSpecial Weather StatementTSANowata34 min
Aug 13, 8:27 AM CDTSpecial Weather StatementTSARogers33 min
Aug 13, 2:16 PM CDTHeat AdvisoryTSACherokee, Creek, Haskell, McIntosh, Muskogee, Okfuskee and 4 more4 hr
Aug 13, 4:38 PM CDTSpecial Weather StatementTSATulsa37 min
Aug 13, 4:49 PM CDTSpecial Weather StatementTSAOkfuskee26 min
Aug 13, 5:13 PM CDTSpecial Weather StatementTSAAdair, Cherokee47 min
Aug 13, 5:24 PM CDTSpecial Weather StatementTSATulsa36 min
Aug 13, 5:26 PM CDTAreal Flood AdvisoryTSATulsa3 hr
Aug 13, 5:29 PM CDTSpecial Weather StatementTSACreek31 min
Aug 13, 5:52 PM CDTSpecial Weather StatementTSATulsa38 min
Aug 13, 6:03 PM CDTFlash Flood WarningTSACreek, Tulsa3 hr
Aug 13, 6:09 PM CDTSpecial Weather StatementTSAMuskogee36 min
Aug 13, 6:33 PM CDTSpecial Weather StatementTSAMuskogee42 min
Aug 13, 6:34 PM CDTSpecial Weather StatementTSAWagoner41 min
Aug 13, 3:55 PM CDTSpecial Weather StatementTSABenton50 min
Aug 13, 4:03 PM CDTSevere Thunderstorm WarningTSABenton42 min
Aug 13, 4:25 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington50 min
Aug 13, 5:09 PM CDTAreal Flood AdvisoryTSABenton3 hr
Aug 13, 5:18 PM CDTFlash Flood WarningTSABenton3 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.